Aa
A
A
A
Close
Complementary Medicine Community
470 Members
Avatar universal

How long????

I have been going down on klonapin 1/2 pill every two weeks, started at 3mg. nighty. Have been on for 25yrs. Took this to help me sleep because I'm also on prozac which use to keep me awake. I still have 1/2 pill to be off and the withdrawals are worse now than when I first statred. Is this because I have less and less of the drug in me????? I'm so tempted to just say "screw it" and go back on klonapin, at least I could funtion.........libby565
5 Responses
Avatar universal
Everyone has their own speed.  This might be too fast for you.  Are you doing this under the care of a psychiatrist who is well versed on withdrawal?  This is an addictive drug, and is hard to quit.  Because of the length of time you've been on it, your brain is probably having a tough time adapting.  I don't know if there's any way to do this painlessly, but protocols say that if withdrawal is too severe, go back to the last dose at which you were fine and go more slowly.  I've also read that some other drugs can help with this.  I guess the main thing is to make sure the professional who is helping you with this treats you, not some statistic.  Keep in mind as well that you were on a very high dose, and klonopin is an anti-anxiety drug, not a sleep medication, though it's often used for that, which shows you the difference between a good psychiatrist and a hack.  I'd also go on the anxiety forum and ask there, as you'll find a lot of people who have taken klonopin and also gone off of it.
Avatar universal
     Thank-you much for your advice. My psychiatrist suggested I go off Klonapin my last visit. I will be seeing him in two weeks and he will be surprized I've come this far. The Mi. head pain clinic put me on this damn drug and through the years nobody cared if I stay on it, just kept giving me refills. If I knew then what I know now I would of chose another med. I won't go back to a higher dose but I will stay on 1/2 for a good month, then cut it  to 1/4. I'm not always sick, I get about 2-3 good days, I'm sure my prozac is what is keeping me together, thanks again for your advice......libby
Avatar universal
well when i was on klonipine all i had was side effects it was horrible and getting off of it is just withdraws and getting off of any long term med is a pain in *** ..i have my own probs and my doc keeps ripping mine off an on from me so i know how it goes it *****...i always have to go cold turkey...

best thing is alot of fluids and sleep and i agree everyone has there own speed (or tolerance level)

have a good one *Waves*

Avatar universal
     Well finally saw my psychiatrist and told him what 's been going on with the klonapin. He said I was only in withdrawals for the first few weeks and the way I'm feeling now is due to anxiety, which is exactly what klonapin is for. He suggested I stay on the 1/2 {0.5}. I did not realize that anxiety can cause all the health problems I'm having. I'm also on 80mg. of prozac, have been up that high for only 3months so the doc thought maybe that is too much and causing the headaches. I'm very worried about going down on prozac because of winter on the way, and the dark crappy days Mi. has for months. So bottom line if the anxiety does not ease up on 1/2 klonapin he wants me to go back to 1mg. and realize that I need these drugs to live a normal life, if you can call these types of medciation "normal"  Libby565
Avatar universal
I can't tell from your original post if you're an anxiety sufferer or not.  You say you were taking it for sleep, which it isn't for.  It is for anxiety, but it is also addictive, and if you're anxiety increased when you quit from where it was before you started on it in the first place, it's withdrawal.  There is not time limit for withdrawal, since everyone is different.  There are also something called protracted withdrawals.  A typical hack psychiatrist always always blames a new condition or the old condition for the problem of unwanted drug effects, which leaves us patients in a pickle.  This is what the pharmaceutical companies teach them in law school and in their sales pitches.  He could be right.  He could also be wrong.  Nobody has any way of knowing for certain, since the science hasn't decided this question, financial gain has.  Some science has found evidence that benzos interfere with our brain's ability to learn how to deal with stress, which is one reason, plus the difficulty quitting, that in England, for example, it is very difficult to get benzos anymore.  My own opinion is meaningless, as is any opinion of anyone other than you and a good knowledgeable psychiatrist who understands these drugs and your original condition.  Again, you only said here you had trouble sleeping.  That's not a benzo problem.  If you had an anxiety problem like mine, chronic, phobias, and the like, then you would have a potential benzo problem.  This is for you to decide, not your doctor.  If you disagree with him, get a second opinion, but as I said, it all depends on what you were like before you went on the drug in the first place -- that'll tell you a lot more than anything else.  If you do have an anxiety problem and can't cope without klonopin and it works for you, then that's the way it is.  Otherwise, it isn't the way it is.  Good luck.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Many couples are turning to acupuncture to treat infertility. But does it work? We take a closer look.
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Healing home remedies for common ailments
Learn ow this ancient healing Indian medicine can work for you
Before your drop a dime at the pharmacy, find out if these popular cold and flu home remedies are a wonder or a waste